MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516700
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).According to the complainant, the suspect device has been disposed and is not available for return.If any further relevant information is received, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2020 that a wallflex esophageal fully covered stent was implanted to treat an approximately 7cm benign stricture in the mid esophagus during a stent placement procedure performed on (b)(6) 2020.Reportedly, the patient's anatomy was dilated prior to stent placement.According to the complainant, during the procedure the stent did not fully expand.X-ray was performed after 24 and 48 hours post stent placement procedure and the stent still did not expand.Reportedly, on (b)(6) 2020, the stent was removed and another wallflex esophageal stent was implanted to complete the procedure.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block b5 and b7 have been updated with additional information received on (b)(6), 2020.Block a2: patient's exact age is unknown; however it was reported that the patient was over the age of 18.Block h6: problem code 3270 captures the reportable event of stent failed to expand.Patient code 3191 captures the intervention to remove the stent during second procedure.Conclusion code 4316 is being used in lieu of an adequate conclusion code for device not returned.Block h10: according to the complainant, the suspect device has been disposed and is not available for return.If any further relevant information is received, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6), 2020 that a wallflex esophageal fully covered stent was implanted to treat a benign stricture in the mid esophagus during a stent placement procedure performed on (b)(6) 2020.Reportedly, the patient's anatomy was dilated prior to stent placement.According to the complainant, during the procedure the stent did not fully expand.X-ray was performed after 24 and 48 hours post stent placement procedure and the stent still did not expand.Reportedly, on (b)(6), 2020, the stent was removed and another wallflex esophageal stent was implanted to complete the procedure.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.***additional information received on (b)(6), 2020*** reportedly, previously the stricture was measured to be around 3cm.

Brand Name
WALLFLEX ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9862736
Report Number3005099803-2020-01048
Device Sequence Number19563404
Product Code ESW
UDI-Device Identifier08714729778035
UDI-Public08714729778035
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K091510
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/02/2020
Device Model NumberM00516700
Device Catalogue Number1670
Device Lot Number0023438500
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/24/2020
Supplement Date Received by Manufacturer09/01/2020
Initial Report FDA Received Date03/20/2020
Supplement Report FDA Received Date09/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;